A Simple Derivation of Risk-Neutral Probability in the Binomial Option Pricing Model

International Journal of Mathematical Education in Science and Technology, Vol. 46, No. 1, 2015.

6 Pages Posted: 25 Apr 2014 Last revised: 24 Oct 2015

See all articles by Greg Orosi

Greg Orosi

American University of Sharjah

Date Written: April 24, 2014

Abstract

The traditional derivation of risk-neutral probability in the binomial option pricing framework used in introductory mathematical finance courses is straightforward, but employs several different concepts and is is not algebraically simple. In order to overcome this drawback of the standard approach, we provide an alternative derivation.

Keywords: derivative, arbitrage, arbitrage-free pricing, risk-neutral, risk-neutral probability

JEL Classification: A20, A22, A23, G12, G13

Suggested Citation

Orosi, Greg, A Simple Derivation of Risk-Neutral Probability in the Binomial Option Pricing Model (April 24, 2014). International Journal of Mathematical Education in Science and Technology, Vol. 46, No. 1, 2015.. Available at SSRN: https://ssrn.com/abstract=2428763 or http://dx.doi.org/10.2139/ssrn.2428763

Greg Orosi (Contact Author)

American University of Sharjah ( email )

Sharjah
United Arab Emirates

Register to save articles to
your library

Register

Paper statistics

Downloads
302
rank
94,620
Abstract Views
1,009
PlumX Metrics